Supplementary Material for: Myocardial Infarction after Ozone Therapy: Is Ozone Therapy Dr. Jekyll or Mr. Hyde?
datasetposted on 27.06.2015, 00:00 by Üreyen Ç.M., Baş C.Y., Arslan Ş.
We discuss the case of a 46-year-old male patient presenting to the emergency department with acute inferior myocardial infarction. Coronary angiography demonstrated a vasospasm of the left main coronary artery and proximal segment of the left anterior descending artery. Furthermore, a thrombotic total occlusion was ascertained in the right coronary artery. The vasospasm in the left main and left anterior descending artery disappeared after nitrate administration. We successfully implanted a stent to the thrombotic occlusion in the right coronary artery after predilatation. On detailed questioning, the patient stated that ozonated autohemotherapy had been applied that morning in a private clinic for the revitalization and regeneration of tissues. The patient did not have any traditional atherosclerotic risk factors. He denied any history of cardiac complaint. Factor V Leiden, prothrombin 20210 and MTHFR a1298c and c677t mutations were investigated and found to be negative except for MTHFR a1298c, which was a heterozygote. The levels of antithrombin III, homocysteine and protein C and S were all within normal ranges. Ozone as a medical therapy has been used in many medical conditions; unfortunately, however, like every other therapy, ozone therapy has side effects. The literature concerning ozone therapy supports possible strong vasoconstrictor and prothrombotic effects of ozone therapy, further supporting our suggestion that ozone can lead to acute coronary syndromes in human beings. In conclusion, to our knowledge, our case report reveals a possible complication of ozone therapy that has never been reported before. We think that this article will raise the awareness of the possibility of thrombotic complications after ozonated autohemotherapy.